Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 22, NWS Midland/Odessa, TX

April 7, 201319 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 7, 2013, 2:56 PM CDT for 19 counties in Texas. It took effect at Apr 8, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2013, 2:56 PM CDT (19:56 UTC)
In effect from
Apr 8, 2013, 1:00 PM CDT
Expired
Apr 8, 2013, 9:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS84 KMAF 071956
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT
OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND
APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN
LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN
BASIN...

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT
/8 PM MDT/ MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST
NEW MEXICO AND WEST TEXAS...

.CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING AND
ESPECIALLY MONDAY AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND
DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15
PERCENT.

NMZ114-TXZ057-258-081000-
/O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
/O.CON.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
256 PM CDT SUN APR 7 2013 /156 PM MDT SUN APR 7 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE MOUNTAINS...

* WINDS...TODAY...WEST 20 TO 25 MPH.  MONDAY...ABOVE 6000
  FEET...SOUTHWEST 20 TO 30 MPH INCREASING TO 30 TO 40 MPH IN THE
  AFTERNOON.  BELOW 6000 FEET...SOUTHWEST 20 TO 25 MPH INCREASING
  TO 25 TO 35 MPH IN THE AFTERNOON.

* HUMIDITY...TODAY...10 PERCENT.  MONDAY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ074-081000-
/O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
/O.CON.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/
DAVIS/APACHE MOUNTAINS AREA-
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE 
MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE 
MOUNTAINS...

* WIND...TODAY...WEST 20 TO 25 MPH.  MONDAY...SOUTHWEST 20 TO 30 MPH.

* HUMIDITY...TODAY...5 TO 10 PERCENT.  MONDAY...10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ050>052-058>063-067-081000-
/O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
/O.EXA.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-ANDREWS-MARTIN-HOWARD-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-
256 PM CDT SUN APR 7 2013 /156 PM MDT SUN APR 7 2013/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW 
MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...
REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE PORTIONS OF THE 
PERMIAN BASIN...  
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING
PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PORTIONS 
OF THE PERMIAN BASIN...

* WIND...TODAY...SOUTHWEST TO WEST 20 TO 25 MPH.  MONDAY...SOUTHWEST
  20 TO 25 MPH.

* HUMIDITY...TODAY...5 TO 10 PERCENT.  MONDAY...10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ068>070-081000-
/O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
/O.EXA.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/
CRANE-UPTON-REAGAN-
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE PERMIAN 
BASIN...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE PERMIAN 
BASIN...

* WIND...SOUTHWEST 20 TO 25 MPH.  

* HUMIDITY...TODAY...5 TO 10 PERCENT.  MONDAY...10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ079>081-081000-
/O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA 
PLATEAU AND BIG BEND AREA...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-053-081000-
/O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-MITCHELL-
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE WESTERN LOW 
ROLLING PLAINS...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ075-082-081000-
/O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/
/O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
PECOS-TERRELL-
256 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PECOS AND TERRELL COUNTIES...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
4 follow-up statements
325 
WWUS84 KMAF 080238
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
938 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS...

.CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT MONDAY AS 
TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND DRY DOWNSLOPE 
WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT.

NMZ114-TXZ057-074-079>081-258-081445-
/O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
938 PM CDT SUN APR 7 2013 /838 PM MDT SUN APR 7 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS...PRESIDIO
VALLEY...MARFA PLATEAU...BIG BEND AREA AND THE GUADALUPE 
MOUNTAINS...

* WIND...SOUTHWEST 20 TO 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-081445-
/O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
938 PM CDT SUN APR 7 2013 /838 PM MDT SUN APR 7 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE PERMIAN BASIN AND TRANS PECOS...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
935 
WWUS84 KMAF 080904
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CDT MON APR 8 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ TODAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER
FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AREAWIDE TODAY
AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND DRY DOWNSLOPE
WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT.

NMZ114-TXZ057-074-079>081-258-082115-
/O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
404 AM CDT MON APR 8 2013 /304 AM MDT MON APR 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN 
HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU...PRESIDIO VALLEY AND
BIG BEND...

* WIND...SOUTHWEST 20 TO 40 MPH AND GUSTY.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-082115-
/O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
404 AM CDT MON APR 8 2013 /304 AM MDT MON APR 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...
PERMIAN BASIN AND TRANS PECOS...

* WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
439 
WWUS84 KMAF 081924
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT MON APR 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT
OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST
NEW MEXICO...

.CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING AS
WELL ABOVE NORMAL TEMPERATURES AND DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT.

NMZ114-TXZ057-074-079>081-258-090200-
/O.CON.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
224 PM CDT MON APR 8 2013 /124 PM MDT MON APR 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE...DAVIS...AND APACHE MOUNTAINS...VAN HORN AND THE 
HIGHWAY 54 CORRIDOR...PRESIDIO VALLEY...MARFA PLATEAU...AND BIG 
BEND AREA...

* WIND...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH.  BELOW 5000
  FEET...SOUTHWEST 20 TO 30 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-090200-
/O.CON.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
224 PM CDT MON APR 8 2013 /124 PM MDT MON APR 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST 
NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...REEVES COUNTY 
AND THE UPPER TRANS PECOS...PERMIAN BASIN...STOCKTON PLATEAU...
AND LOWER TRANS PECOS...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.   ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
746 
WWUS84 KMAF 090207
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
907 PM CDT MON APR 8 2013

...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO HAS
EXPIRED...

.WIND SPEEDS HAVE DECREASED AFTER SUNSET AND RELATIVE HUMIDITY WILL
SLOWLY INCREASE AS TEMPERATURES FALL.  SOME LOCATIONS... ESPECIALLY
IN THE MOUNTAINS... MAY EXPERIENCE NEAR CRITICAL FIRE WEATHER CONDITIONS
THE REMAINDER OF THE EVENING BUT OVERALL WEATHER CONDITIONS WILL CONTINUE
TO IMPROVE THROUGH THE NIGHT.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
090315-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
907 PM CDT MON APR 8 2013 /807 PM MDT MON APR 8 2013/

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS 
WILL CONTINUE TO SLOWLY IMPROVE THROUGH THE NIGHT. 

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:05 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 7, 2:05 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT SUN APR 7 2013

.DISCUSSION...
DOWNSLOPE WINDS UNDERNEATH MOSTLY SUNNY SKIES AND 24C 85H THERMAL
RIDGE RESULTING IN HIGH TEMPS ABOUT 10-15 DEGREES ABOVE NORMAL
TODAY. DRY AIR PUSHING OUT E INTO ERN BASIN. BROAD SFC LOW INVOF
PANHANDLE OVERNIGHT WILL KEEP WLY COMPONENT IN PLACE AT SFC PRECLUDING
MSTR RETURN TO THE W. EXPECT THAT SHALLOW LOW LEVEL MSTR WILL COME
BACK INTO FAR ERN CWFA THOUGH. SAID SFC LOW WILL REDEVELOP AND
INTENSIFY MONDAY INVOF NE NM IN RESPONSE TO APPROACH OF COLD 5H
LOW. THIS WILL KEEP THERMAL RIDGE IN PLACE WITH SW WINDS. MSTR
WILL BE SHALLOW ENUF THAT DRY AIR WILL MIX/MOVE TO OR JUST E OF
THE CAPROCK. MIXED LAYER WINDS INCREASE TO A SOLID 25KTS AND WITH
A BETTER ORGANIZED MSLP GRADIENT THE WINDS WILL BE STRONGER...
LOOKS LIKE A PRETTY SOLID 20-30 MPH SUSTAINED WIND ACROSS THE
PLAINS. HIGH WIND WATCH HAS BEEN POSTED FOR GDP MTNS AND LOOKS
GOOD WITH 7H WIND 30KTS BY 18Z MONDAY. HIGH TEMPS MONDAY WILL BE
SIMILAR TO TODAY/S. BY TUE AM 7H WIND INCREASES TO NEAR 70KTS
ACROSS GDP MTNS SO THE WATCH LOOKS GOOD INTO TUE PM. MEANWHILE 5H
LOW WILL HAVE MOVED E OF THE 4 CORNERS TUE PM AND ASSOCD PACIFIC
WILL LIKELY MOVE E DURING THE DAY. DOWNSLOPE WINDY CONDITIONS WILL
OFFSET COOLING SOME. HIGH WINDS WILL STILL BE CONCERN FOR GDP MTNS
TUE PM. FOR THE DAVIS ABOVE 6000 FT HIGH WINDS WILL BE A CONCERN
BY MONDAY EVENING WHEN 7H WINDS INCREASE TO 45KTS. FOR NOW WILL
HOLD OFF ON ISSUANCE OF A WATCH THERE IN THE DAVIS MTNS SINCE ITS
STILL ABOUT 36HRS TO ONSET AND MID SHIFT WILL HAVE BETTER CHANCE
TO EVALUATE TIMING. MODELS HAVE BEEN AND CONTINUE TO SHOW AN
SECONDARY STRONG SPEED MAX THAT MOVES INTO THE BASE OF MID LEVEL
TROF TUE PM AND HIGH BASED -SHRA MAY DEVELOP IN THE FAR W/NW CWFA.
TUE HAS THE POTENTIAL TO BE THE WINDIEST OF THE NEXT FEW
DAYS...ESPECIALLY IF THE HIGH BASED -SHRA COME INTO PLAY. AS
PRIMARY 5H LOW MOVES INTO THE CENTRAL PLAINS TUE NIGHT A STRONGER
COLD FRONT WILL BE MOVING THRU THE SRN PLAINS WITH ARRIVAL INTO
THE PB AROUND 06Z/WED. PRECIP MAY BRIEFLY DEVELOP ON THE FRONT
ACROSS THE NE-E CWFA AS THE 5H SPEED MAX STARTS TO LIFT NE FROM
THE TROF ACROSS THE TRANS PECOS/PB. A LATE SEASON LIGHT FREEZE
CAN/T RULED OUT WED/THUR AM ESPECIALLY SE NM/NW-PB. TEMPS WILL CONTINUE
TO COOL WED PM WITH HIGHS 55-65. HIGH TEMPS WILL WARM BACK UP
THURSDAY UNDERNEATH DRY NW MID LEVEL FLOW BUT STILL BELOW NORMAL.
THEREAFTER UNSEASONABLY WARM HIGH TEMPS WILL PREVAIL AS MOSTLY
ZONAL MID LEVEL FLOW AND PROMINENT LOW LEVEL THERMAL RIDGE...DRY.

&&

.FIRE WEATHER...
OPTED TO ISSUE A SHORT FUSE RFW FOR THIS AFTERNOON BASED ON TRENDS OF
CURRENT OBS. IN THE PLAINS THE MOST FAVORED AREA WILL BE FROM CARLSBAD
TO BIG SPRING SOUTH TO NEAR PECOS TO E OF MIDLAND. FOR MON HAVE OPTED
TO ISSUE FOR THE RED FLAG WARNING. MEAN MIXED LAYER WINDS ARE ABOUT
5KTS STRONGER THAN TODAY AND TEMPS WILL VERY SIMILAR TO TODAY ABOUT
10-15 ABOVE NORMAL. RED FLAG CONDITIONS ARE EXPECTED TO BE WIDESPREAD
WITH WINDS 20-30 MPH ACROSS THE PLAINS...MUCH STRONGER IN THE
MOUNTAINS. LOW END RED FLAG WX WILL BE POSSIBLE ON TUE BUT IT WILL
BE COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 57  89  53  75  /   0   0   0   0
BIG SPRING TX              59  91  57  77  /   0  10  10   0
CARLSBAD NM                58  89  53  70  /   0   0   0   0
DRYDEN TX                  60  94  59  88  /   0   0  10   0
FORT STOCKTON TX           60  92  55  80  /   0   0   0   0
GUADALUPE PASS TX          54  79  45  63  /   0   0   0  10
HOBBS NM                   51  87  52  70  /   0   0   0   0
MARFA TX                   43  83  46  73  /   0   0   0   0
MIDLAND INTL AIRPORT TX    57  91  53  76  /   0   0  10   0
ODESSA TX                  57  88  54  75  /   0   0   0   0
WINK TX                    53  92  53  77  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
     MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...ECTOR...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARTIN...MIDLAND...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 7, 1:30 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CDT SUN APR 7 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
130 PM CDT SUN APR 7 2013 /1230 PM MDT SUN APR 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING ACROSS
THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...VAN HORN AND THE
HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND
THE PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  RED FLAG WARNINGS ARE IN
EFFECT.

HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY AFTERNOON
INTO TUESDAY MORNING.  A HIGH WIND WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:15 AM CDTHigh Wind WatchMAF24 hr
Apr 7, 4:33 AM CDTRed Flag WarningMAFAndrews, Crane, Ector, Glasscock, Howard, Loving and 6 more16 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.